MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ ES SERVER; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ ES SERVER; AUTOMATED DISPENSING CABINET
Model Number 500001002501
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Application Network Problem (2879)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ es server, several patients were merged in epic.However, both primary ids remained admitted in the system and continued to share the same visit id in pyxis.As a result, one of the primary id and visit id combinations had to be manually discharged.The customer was seeking to understand why the merge message did not correctly resolve the duplicate patient accounts in pyxis.The customer stated that there was a delay in patient care.There were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
Additional information: section h imdrf annex codes.Correction: medical device catalog, unique identifier (udi), medical device serial, medical device model, concomitant med prod data and section h device manufacture date.D4 & h4: serial number, catalog, model, unique device identifier and manufacturer date not available.Upon investigation of the actual device used in this incident, it was determined that the a40 merge message had not resolved the duplicate records.A technical support specialist (tss) dialed into server and discovered that two separate primary ids existed, each with its own visit id.The customer mentioned that the attempts to send a merge message had failed, and review showed that the a40 merge message had not been sent to bd because the msh 4 field lacked a required value.The interface team explained the hl7 merge related message types, a40 was used to merge two patients that already existed in es, a42 was used to merge visits when the target mrn could either exist or not exist, a45 moved a visit to another medical record number (mrn) under similar conditions, a47 changed a patients identifier when the target mrn did not previously exist in es, and a50 updated or changed an existing visit number.The system functioned as intended after the technical support specialist assessed the device.
 
Event or Problem Description

Brand Name
BD PYXIS¿ ES SERVER
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key24567197
Report Number2016493-2026-12770
Device Sequence Number9507736
Product Code BRY
UDI-Device Identifier10885403928659
UDI-Public(01)10885403928659
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002501
Device Catalogue Number135343-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SN: (B)(6), LOCATION: IT.
Patient SexUnknown